MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200061020
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage and fracture occurred.Vascular access was obtained utilizing retrograde approach from the foot.The chronic totally occluded (cto) target lesion was located in the mildly tortuous and calcified superficial femoral artery (sfa).A 6x100x120 epic¿ vascular stent was advanced through the hunters canal back proximal to lower mid sfa through the segment where the cto was crossed earlier by the retrograde approach.The cto segment was hyper-dilated for the nature of the cto.The physician slowly flowered open the epic distally and once anchored, continued to thumbwheel release the stent.At which point the stent started to quickly foreshorten in the ectatic area.The stent then appeared to invaginate on itself and possibly fractured in that segment.The lesion was a calcified cto, however, the location where the stent had an issue was a very dilated area.A 5x200 charger pta balloon catheter was initially advanced from the traditional approach but failed to cross as the stent was not allowing passage in that direction.Therefore an additional 5x100 sterling balloon catheter was then advanced from the foot to cross and post-dilate the stent.The procedure was completed.The stent was left inside of the patient.No patient complications were reported and the patient was stable and was being discharged.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7555360
Report Number2134265-2018-04699
Device Sequence Number10799096
Product Code NIO
UDI-Device Identifier08714729805205
UDI-Public08714729805205
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Model NumberH74939200061020
Device Catalogue Number39200-06102
Device Lot Number18829820
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;